MAUDE Adverse Event Report: HAEMONETICS CORPORATION CELL SAVER ELITE

HAEMONETICS CORPORATION CELL SAVER ELITE
Model Number LN CSE-E-US MACHINE
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 08/21/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The intraoperative process went smoothly except for a higher than expected blood loss (1000mls).All machine processing and washing etc went well with no mechanical issues.No messages were displayed on device.Adequate anticoagulation and wash volume were utilized.The device was taken out of service.
 
Event or Problem Description
On 12-december-2019 haemonetics was informed of a patient fatality which occurred on (b)(6) 2017 using a cell saver elite machine.The patient fatality occured post-operation procedure for removal of fibroids.Near the end of the procedure anesthesia stated that the patient was having some hemodynamic instability and the instability occurred shortly after the infusion of cell saver washed product.Patient received approx.300 ml of 400 ml available for reinfusion of washed cells.The patient expired later that night/early morning.

Brand Name
CELL SAVER ELITE
Common Device Name
CELL SAVER ELITE
Manufacturer (Section D)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
MDR Report Key9638155
Report Number1219343-2020-00003
Device Sequence Number2923551
Product Code CAC
UDI-Device Identifier30812747016616
UDI-Public(01)30812747016616
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLN CSE-E-US MACHINE
Device Catalogue NumberCSE-E-US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2019
Initial Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age27 YR